MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170004
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic roux-en-y procedure, during a hiatal hernia repair when stitching into the posterior cruse, the device was found to be difficult to unload but remained functional for additional reloads.At one point, the needle broke and part of the needle fell into the cavity.The broken needle was retrieved with graspers which were also used to remove the piece that was stuck in the device.There was no injury caused to the patient and no medical intervention was required as a result of the device issue.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) performed an evaluation photograph of a device.Broken needle was observed to be broken at suture swage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the bent or broken needle may occur when the needle is not loaded properly or when the needle is forced into an obstacle.This condition may also occur if excess pressure is exerted on the needle or the attached suture while the jaws are in the open position.In these situations, the needle may flex and ultimately break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6907762
Report Number9612501-2017-06318
Device Sequence Number11064799
Product Code OCW
UDI-Device Identifier10884521126909
UDI-Public10884521126909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number170004
Device Catalogue Number170004
Device Lot NumberJ7C1495X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR